Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


leg pain began recently after start of HAART
Oct 6, 2006

hello doctor, i am 36 year old male. started Atripla on 7/14/06 and for the first month my appeitte increased and had no real complaints except for the hellous sustiva hangover. i also take 150 mg of Zolft, 100 mg Trazodone, 25 mg of Nortriptyline, , 2 packs of Androgel and usually about 8, 50 mg tabs of Ultram throughout the day for chronic joint and neck pain. i estimate the past 2 weeks i have been becoming more fatigued than usual also my appeitte has droped a bit and i have been experincing muscle pain in my legs. the central nervous effects seem to be increasing with more dreams that leave me exhausted by morning. i do feel the Zoloft is working for i feel pretty good emotionally so i really don't feel depression is a factor. i just can't explain the myopathy in my legs which does seem a bit worse day by day with increasing fatigue and overall not feeling well. oh i almost forgot i am already undectable from 8300 before haart and cd4 of 564. i oringinally started to feel better but now only 3 months into it i am feeling like i cant wait for a holiday. i will be taking part in a charter study of hiv and the brain tomorrow. they will take a spinal tap of cerbro spinal fluid, what are they looking for?. if you find time can you please tell me the risk of this procedure as well? thanks for your valuable time. tim-in san diego ps. is viramune a bad choice to change with my tcells above 400?

Response from Dr. Henry

Ordinarily the components of Atripla don't cause much in the way of either myopathy or neuropathy (the FTC component rarely causes neuropathy). The efavirenz can cause a variety of central nervous system symptoms with odd manifestations. There is some data that persons doing well on an efavirenz based regimen can usually switch safely to nevirapine even with higher CD4 counts (a separate issue perhaps then starting with nevirapine with a higher CD4 count). There is still a need for data about how well various HIV regimens penetrate into the brain and protect/reverse HIV associated central nervous system effects so your participation in that study is laudable and appreciated. KH



Previous
Cholesterol - HDL, LDL, Triglycerides
Next
sex drive is gone.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement